MAUDE Adverse Event Report: COOK INC COOK PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC COOK PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number G03302
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G4 - pma/510(k)#: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter included in the cook pneumothorax set broke at the hub during a procedure in the chest on a patient of unknown age and gender.The patient had the product in place and staff observed that the end was beginning to loosen.The customer later came back and reported that the hub broke off.The device was inside the patient and upon inspection, the breakage was clearly visible.The patient required a new chest drain.A new device was inserted by replacing the broken device with a new one over the guide wire in an additional procedure.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the catheter included in the cook pneumothorax set broke at the hub during a procedure in the chest on a patient of unknown age and gender.The patient had the product in place and staff observed that the end was beginning to loosen.The customer later came back and reported that the hub broke off.The device was inside the patient and upon inspection, the breakage was clearly visible.The patient required a new chest drain.A new device was inserted by replacing the broken device with a new one over the guide wire in an additional procedure.No other adverse effects were reported for this incident.Reviews of the documentation, including the complaint history, device history record, quality control procedures, manufacturing instructions and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.One used catheter with the hub separated and the connecting tube with stopcock attached was returned for investigation.The flare appears to have pulled free from the hub.No catheter material was noted in the hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found one relevant nonconformance that could have contributed to the reported failure mode, in which the nonconforming device was scrapped.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: this product is supplied with an instructions for use (ifu) pamphlet, c_t_tpt_rev11.Procedure: 6.Attach the catheter to the chest with adhesive tape and skin suture.7.All connections must be secure and airtight.Perform inspections of the catheter and connections regularly.If the chest drain valve is removed, the stopcock should be turned to the off position to prevent re-entry of air into the pleural space.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dmr, ifu, dhr and returned device suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, a definitive cause for the failure could not be established.It is possible that the duration of use or patient condition contributed to this event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20401845
Report Number1820334-2024-01315
Device Sequence Number17778578
Product Code JOL
UDI-Device Identifier00827002033023
UDI-Public(01)00827002033023(17)260504(10)16085627
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model NumberG03302
Device Catalogue NumberC-TPT-200
Device Lot Number16085627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown